Alert archive / Illinois / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 29, NWS Chicago, IL

May 11, 20114 counties in Illinois

NWS Chicago, IL issued this severe thunderstorm warning at May 11, 2011, 6:44 PM CDT for 4 counties in Illinois. It was in force for 46 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2011, 6:44 PM CDT (23:44 UTC)
Expired
May 11, 2011, 7:30 PM CDT
In force
46 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Grundy County, IL, Kankakee County, IL, Kendall County, IL, Will County, IL

The radar

The Chicago radar (KLOT), 16 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 6:54 PM CDTTSTM WND GST 69Oswego, IL
May 11, 7:05 PM CDTHAIL 1Crest Hill, IL
May 11, 7:09 PM CDTTSTM WND GST 47Romeoville, ILNWS OFFICE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 1:23 PM CDTSevere Thunderstorm WatchSPC6 hr
May 11, 5:56 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2360 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -68 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2360 J/kg
Mixed-layer CIN
-220 J/kg
Mixed-layer LCL
875 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-68 m²/s²
0-3 km storm-relative helicity
-51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

631 
WUUS53 KLOT 112344
SVRLOT
ILC063-091-093-197-120030-
/O.NEW.KLOT.SV.W.0029.110511T2344Z-110512T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
644 PM CDT WED MAY 11 2011

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRUNDY COUNTY IN NORTHEAST ILLINOIS...
  NORTHWESTERN KANKAKEE COUNTY IN NORTHEAST ILLINOIS...
  KENDALL COUNTY IN NORTHEAST ILLINOIS...
  WESTERN WILL COUNTY IN NORTHEAST ILLINOIS...

* UNTIL 730 PM CDT

* AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM YORKVILLE TO BRACEVILLE...AND
  MOVING NORTHEAST AT 30 MPH.

  TREES WERE BLOWN DOWN IN SOUTHERN GRUNDY COUNTY.  

* LOCATIONS IMPACTED INCLUDE...
  MINOOKA...CHANNAHON...OSWEGO...WILMINGTON...PLAINFIELD...JOLIET...
  ROMEOVILLE...INGALLS PARK...LOCKPORT...BOLINGBROOK...NEW LENOX...
  LAKEWOOD SHORES...SHOREWOOD...ELWOOD...ROCKDALE...MANHATTAN...
  BOULDER HILL...CRYSTAL LAWNS...SYMERTON AND CREST HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4173 8806 4118 8781 4112 8849 4170 8857
TIME...MOT...LOC 2344Z 244DEG 27KT 4163 8834 4122 8819
WIND...HAIL 60MPH 1.00IN

$$

RC/CMS
3 follow-up statements
031 
WWUS53 KLOT 112357
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
657 PM CDT WED MAY 11 2011

ILC063-091-093-197-120030-
/O.CON.KLOT.SV.W.0029.000000T0000Z-110512T0030Z/
KANKAKEE IL-KENDALL IL-WILL IL-GRUNDY IL-
657 PM CDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRUNDY...
WESTERN WILL...KENDALL AND NORTHWESTERN KANKAKEE COUNTIES UNTIL 730
PM CDT...

AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NAPERVILLE TO LAKEWOOD SHORES...
MOVING NORTHEAST AT 30 MPH.

A WIND GUST TO 69 MPH WAS MEASURED IN OSWEGO. THIS IS A DANGEROUS 
AND POWERFUL LINE OF THUNDERSTORMS. SEEK SHELTER INSIDE A STURDY 
BUILDING NOW.

LOCATIONS IMPACTED INCLUDE...
  JOLIET...ROMEOVILLE...BOLINGBROOK...LOCKPORT...INGALLS PARK...NEW
  LENOX...ROCKDALE...MANHATTAN...CREST HILL...SYMERTON...PRESTON
  HEIGHTS AND FAIRMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4173 8806 4118 8781 4112 8849 4170 8857
TIME...MOT...LOC 2356Z 243DEG 26KT 4171 8816 4129 8809
WIND...HAIL 70MPH 1.00IN

$$

RC/CMS
622 
WWUS53 KLOT 120016
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
716 PM CDT WED MAY 11 2011

ILC063-091-093-120024-
/O.CAN.KLOT.SV.W.0029.000000T0000Z-110512T0030Z/
KANKAKEE IL-KENDALL IL-GRUNDY IL-
716 PM CDT WED MAY 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR GRUNDY...KENDALL AND
NORTHWESTERN KANKAKEE COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF 
THE WARNED AREA.

LAT...LON 4129 8801 4121 8801 4120 8802 4120 8824
      4172 8826 4173 8806 4130 8786
TIME...MOT...LOC 0014Z 243DEG 26KT 4177 8800 4135 8794

$$

ILC197-120030-
/O.CON.KLOT.SV.W.0029.000000T0000Z-110512T0030Z/
WILL IL-
716 PM CDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN WILL
COUNTY UNTIL 730 PM CDT...

AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM DARIEN TO 6 MILES SOUTH OF
MANHATTAN...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  LOCKPORT...NEW LENOX AND MANHATTAN 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4129 8801 4121 8801 4120 8802 4120 8824
      4172 8826 4173 8806 4130 8786
TIME...MOT...LOC 0014Z 243DEG 26KT 4177 8800 4135 8794
WIND...HAIL 70MPH 1.00IN

$$

RC/CMS
673 
WWUS53 KLOT 120028
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
728 PM CDT WED MAY 11 2011

ILC197-120038-
/O.EXP.KLOT.SV.W.0029.000000T0000Z-110512T0030Z/
WILL IL-
728 PM CDT WED MAY 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN WILL COUNTY WILL
EXPIRE AT 730 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.

LAT...LON 4129 8801 4121 8801 4120 8802 4120 8824
      4172 8826 4173 8806 4130 8786
TIME...MOT...LOC 0028Z 243DEG 26KT 4181 8788 4139 8782

$$

RC/CMS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 5:23 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, May 11, 5:23 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
523 PM CDT WED MAY 11 2011

.DISCUSSION...
249 PM CDT

FOR THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING...THE MAIN
CONCERN WILL BE SEVERE THUNDERSTORM CHANCES...PARTICULARLY FOR
LOCATION NORTH OF INTERSTATE 80 AND AWAY FROM LAKE MICHIGAN.

EARLY THIS AFTERNOON...A LAKE BREEZE BOUNDARY HAS PUSHED
INLAND...WEST OF LAKE COUNTY...AND AS OF 2PM CDT...THE BOUNDARY WAS
APPROACHING A LINE FROM OHARE TO MIDWAY AIRPORTS.  LOCATIONS EAST OF
THE BOUNDARY WILL BE STABILIZED BY THE COOLER LAKE AIR...AND
CONVECTIVE INITIATION WILL BE DIFFICULT TO SUPPORT.  WEST OF THE
BOUNDARY...THE ATMOSPHERE IS VERY WARM...MOIST AND UNSTABLE.
SURFACE DEW POINTS HAVE RISEN INTO THE UPPER 60S TO AROUND 70 AND
TEMPERATURES ARE NEAR OR AT 90F.  THE MAIN CONCERN FOR CONVECTIVE
INITIATION HAS BEEN A WEAK CAPPING INVERSION OVER IL.  LATEST ACARS
SOUNDING INDICATE THAT THE CAP IS ERODING AND THAT CONVECTIVE
INITIATION IS BECOMING MORE LIKELY THROUGH THE AFTERNOON.  CAPE
VALUES OVER NRN IL EXCEED 4000 J/KG WITH NO CIN.  THUS A SEVERE
THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF NRN IL WITH THE GREATEST
THREATS BEING LARGE HAIL AND DAMAGING WIND.  WHILE WIND PROFILES ARE
NOT STRONGLY CONDUCIVE TO TORNADIC DEVELOPMENT...THE PRESENCE OF SFC
BOUNDARY SUCH AS THE LAKE BREEZE PUSHING INLAND...THE POSSIBILITY OF
ISOLATED TORNADIC DEVELOPMENT WILL NEED TO BE CONSIDERED.  ANOTHER
CONCERN WITH THE THUNDERSTORMS WILL BE THE FLASH FLOOD POTENTIAL.
12Z SOUNDINGS INDICATED PW AMOUNTS ON THE ORDER OF 1.5 INCHES AND
WITH CONTINUED WARM/MOIST ADVECTION...PW VALUES SHOULD INCREASE
THROUGH THE AFTERNOON...FURTHER ENHANCING THE POSSIBILITY OF LOCALLY
HEAVY RAINFALL WITH THUNDERSTORMS.  ALSO...IT IS EXPECTED THAT THE
GREATEST SEVERE THREAT WILL LAST INTO THE EARLY EVENING
HOURS...THERE IS A CHANCE THAT ISOLATED SUPERCELLS CAN CONSOLIDATE
INTO A LINE OR BOX ECHO LATER THIS EVENING OVER THE WATCH
AREA...WHICH COULD TRACK EWD INTO THE CHICAGO METRO AREA BY LATE
EVENING.

THUNDERSTORM POTENTIAL SHOULD DECREASE THROUGH THE LATE EVENING
HOURS AND OVERNIGHT...THOUGH THERE WILL STILL BE A CHANCE FOR
SHOWERS OR THUNDERSTORMS OVERNIGHT.  AFTER ANOTHER DAY WITH
TEMPERATURES AROUND 90F AND AMPLE LOW LEVEL MOISTURE IN
PLACE...OVERNIGHT LOWS WILL BE ON THE BALMY SIDE...LIKELY ONLY
DROPPING INTO THE MIDDLE TO UPPER 60S.  AS THE DEEP UPPER LOW OVER
THE CNTRL PLAINS IS EXPECTED TO BE SLOW TO PROGRESS EWD AS THE UPPER
LEVEL PATTERN CONTINUES TO AMPLIFY...WARMER THAN NORMAL CONDITIONS
WITH CHANCES FOR THUNDERSTORMS WILL CONTINUE UNTIL THE UPPER LOW CAN
PROGRESS EAST OF THE REGION.

THE MODELS ARE VERY CONSISTENT IN ACTUALLY DIGGING THE UPPER LOW
SEWD...INTO SERN KS BY FRIDAY MORNING AND SRN IL BY FRIDAY NIGHT.  A
STRONG NRN STREAM SHORTWAVE IS ALSO EXPECTED TO DIG OUT OF S CNTRL
CANADA AND INTO THE NRN PLAINS BY FRIDAY NIGHT.  THIS WILL CARVE OUT
A DEEP UPPER TROUGH OVER THE CNTRL CONUS.  AS THE MEAN UPPER TROUGH
MOVES OVER THE MIDWEST FRIDAY NIGHT AND INTO SATURDAY...CONDITIONS
OVER THE LOCAL AREA WILL RAPIDLY DETERIORATE WILL TEMPERATURES
SHARPLY DECREASING AND CHANCES FOR PRECIPITATIONS CONTINUING.  THE
WEEKEND IS SHAPING UP TO BE UNSEASONABLY COOL AND WET...WITH HIGHS
ON SATURDAY RANGING FROM THE UPPER 50S TO AROUND 60F.  HIGHS SUNDAY
WILL LIKELY BE EVEN COOLER...GENERALLY IN THE LOWER TO MIDDLE 50S.
UNSEASONABLY COOL WEATHER WILL CONTINUE INTO EARLY NEXT WEEK AS
THE UPPER LOW DIGS INTO THE DEEP SOUTH.  WITH THE GFS/ECMWF FAIRLY
CONSISTENT ON THE GENERAL UPPER LEVEL FLOW PATTERN WITH TROUGHING
REMAIN ALONG AND EAST OF THE MISSISSIPPI RIVER...THERE IS LITTLE
OPPORTUNITY FOR ANY SIGNIFICANT WARMING UNTIL LATE NEXT WEEK.

KREIN

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 22Z...

* LOCATION...COVERAGE...ENDING TIME OF TSRA LATE AFTERNOON INTO
  EARLY EVENING.

TRS

//DISCUSSION...UPDATED 18Z...

UPDATE 20Z...LAKE BREEZE PUSHED THROUGH ORD AND MDW AND NOW LOOKS
LIKE WINDS WILL STAY EAST TO SOUTHEAST...

FIRST CONCERN IS THE POTENTIAL FOR TSRA THIS AFTERNOON AND
EVENING. MULTIPLE SURFACE BOUNDARIES OVER OR NEAR NORTHERN
IL/NORTHWEST IN. UPPER LEVEL WAVE MOVING TOWARD THE AREA FROM THE
SOUTHWEST. AMPLE LOW LEVEL MOISTURE IS IN PLACE. THE QUESTION IS
WHETHER RELATIVELY WARM TEMPERATURES ALOFT WILL SERVE TO CAP
ACTIVITY SIMILAR TO PAST COUPLE DAYS. MOST LIKELY TIME PERIOD FOR
DEVELOPMENT WOULD BE ABOUT 21Z TO 02Z. CONFIDENCE IN OCCURRENCE
TOO LOW AT THIS TIME TO INCLUDE IN THE TAFS AS A TEMPO GROUP.

SECOND CONCERN IS THE WIND DIRECTION FOR NORTHEAST IL. HAVE HAD
SOME LAKE INFLUENCE LATE MORNING. BUT WINDS BEHIND A BOUNDARY
MOVING ACROSS NORTHERN IL EARLY THIS AFTERNOON WILL TURN WINDS MORE
TO THE SOUTHWEST AGAIN AT THE TERMINALS.

PAW

//ORD AND MDW CONFIDENCE...UPDATED 22Z...

* MEDIUM CONFIDENCE IN VCTS...SHRA...TSRA FORECASTS THROUGH EARLY
  EVENING.
* MEDIUM CONFIDENCE IN WIND DIRECTION FORECAST THOUGH BRIEFLY TEMPO
  VRB15G25KT WITH SOME TS.

TRS

//OUTLOOK FOR ORD/MDW FOR 00Z FRIDAY-12Z WEDNESDAY...UPDATED 12Z...

THURSDAY NIGHT...VFR WITH CHANCE TSRA.

FRIDAY...MVFR CIGS POSSIBLE WITH CHANCE OF TSRA EARLY.

SATURDAY...MVFR CIGS POSSIBLE WITH CHANCE OF SHRA.

SUNDAY...MVFR CIGS POSSIBLE WITH CHANCE OF SHRA.

MONDAY...VFR.

TUESDAY...VFR.

MDB

&&

.MARINE...
259 PM CDT

WEAKENING LOW PRESSURE OVER WESTERN ONTARIO WILL TRACK TO THE EAST
WHILE LOW PRESSURE CURRENTLY CENTERED OVER THE SOUTHERN PLAINS WILL
TRACK NORTHEAST AND WEAKEN. THE TWO AREAS OF LOW PRESSURE WILL BE
ABSORBED INTO A BROAD TROUGH OF LOW PRESSURE STRETCHING ACROSS THE
GREAT LAKES REGION BY FRIDAY. THE TROUGH WILL GRADUALLY SHIFT SOUTH
AND EAST...RE-CONSOLIDATING INTO A LOW CENTER BY SATURDAY OVER THE
OHIO VALLEY. THIS LOW CENTER WILL GRADUALLY INTENSIFY AND TRACK
NORTHEAST INTO THE EASTERN GREAT LAKES/INTERIOR NORTHEASTERN UNITED
STATES BY EARLY NEXT WEEK.

AFTER A PERIOD OF LIGHT WINDS AND RATHER VARIABLE WIND DIRECTIONS
THROUGH EARLY FRIDAY...AS THE TROUGH OF LOW PRESSURE SETTLES TO THE
EAST OF LAKE MICHIGAN BY LATER FRIDAY...WINDS WILL TURN NORTHERLY
AND START TO INCREASE DUE TO A STRENGTHENING PRESSURE GRADIENT. OVER
THE WEEKEND...WIND SPEEDS WILL CONTINUE TO GRADUALLY INCREASE ON THE
BACKSIDE OF THE CONSOLIDATING LOW PRESSURE AREA...AND BECOME MORE
NORTHEASTERLY. BY SUNDAY INTO MONDAY...NORTH AND NORTHEAST WINDS
WILL LIKELY BE SUSTAINED TO 20 KNOTS...WITH HIGHER GUSTS TO 30 KNOTS
POSSIBLE. A RIDGE OF HIGH PRESSURE WILL BUILD IN BY TUESDAY AND
WEDNESDAY OF NEXT WEEK...BRINGING DIMINISHING WINDS.

THERE WILL BE PERIODS OF SHOWERS AND THUNDERSTORMS AS LOW PRESSURE
APPROACHES FROM THE PLAINS THROUGH EARLY FRIDAY. THE WARM AND HUMID
AIR MASS IN PLACE OVER THE LAND AHEAD OF THE APPROACHING LOW IS
SUPPORTIVE OF PATCHY DENSE FOG OVER THE OPEN WATERS DURING THE SAME
TIME PERIOD. AFTER THE TROUGH PASSES TO THE EAST OF THE LAKE LATE
FRIDAY...COOLER CONDITIONS OVER THE LAND WILL END THE FOG
THREAT...WITH OCCASIONAL RAIN SHOWERS POSSIBLE OVER THE WEEKEND INTO
THE BEGINNING OF NEXT WEEK.

RC

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, May 11, 3:28 PM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
328 PM CDT WED MAY 11 2011

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
122030-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
328 PM CDT WED MAY 11 2011 /428 PM EDT WED MAY 11 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED THUNDERSTORMS...SOME MAY PRODUCE:

    LARGE HAIL UP TO THE SIZE OF HALF DOLLARS.

    LOCALLY DAMAGING WINDS IN EXCESS OF 60 MPH.

    HEAVY RAIN AND FREQUENT LIGHTNING.

  AREAS AFFECTED AND TIMING:

    SEVERE THUNDERSTORM CHANCES WILL PERSIST INTO THE EARLY
    EVENING HOURS. THERE IS A CHANCE FOR NON-SEVERE
    THUNDERSTORMS OVERNIGHT.

  DISCUSSION:

AN UPPER LEVEL LOW OVER THE CENTRAL PLAINS CONTINUES TO HELP PUMP
HEAT AND HUMIDITY INTO THE MIDWEST. THIS HAS RESULTED IN SCATTERED
THUNDERSTORMS DEVELOPING THIS AFTERNOON OVER NORTH CENTRAL AND
NORTHEASTERN ILLINOIS. THE POTENTIAL FOR STRONG TO SEVERE
THUNDERSTORMS WILL CONTINUE INTO THE EVENING. THESE STORMS ARE
FUELED BY THE UNSEASONABLY WARM AND MOIST AIRMASS...WHICH WHEN
COMBINED WITH A JET STREAM ALOFT...MAY CAUSE SOME OF THE STORMS TO
BECOME SEVERE. THE MOST LIKELY HAZARD WILL BE LARGE HAIL AND
LOCALLY DAMAGING WINDS. THE POSSIBILITY OF ISOLATED TORNADOES
CANNOT BE RULED OUT AS WELL. THUNDERSTORMS WILL LIKELY DECREASE IN
COVERAGE AND INTENSITY BY LATE THIS EVENING.

IN ADDITION...PORTIONS OF THE KANKAKEE RIVER IN NORTHWEST INDIANA
WILL REMAIN IN FLOOD.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS FROM THURSDAY MORNING THROUGH
FRIDAY AFTERNOON.

IN ADDITION...PORTIONS OF THE KANKAKEE RIVER IN NORTHWEST INDIANA
WILL REMAIN IN FLOOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NECESSARY THROUGH THIS EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-122030-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
328 PM CDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING.

THERE IS A CHANCE OF DENSE FOG TONIGHT...PARTICULARLY OVER THE
ILLINOIS NEARSHORE WATERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH EARLY FRIDAY
MORNING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-122030-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
328 PM CDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS OVER LAKE MICHIGAN TONIGHT.

IN ADDITION...AREAS OF DENSE FOG ARE EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY INTO THURSDAY NIGHT.

ALSO...DENSE FOG IS POSSIBLE THURSDAY AND THURSDAY NIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

KREIN

In the hours before

Local storm report, May 11, 6:09 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
609 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             NORTHBROOK              42.13N 87.83W
05/11/2011  M0.75 INCH       COOK               IL   TRAINED SPOTTER

            WAUKEGAN ROAD AND SHERMER ROAD.

&&

ALLSOPP
Local storm report, May 11, 6:29 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
629 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             1 W VALPARAISO          41.48N 87.07W
05/11/2011  M0.50 INCH       PORTER             IN   TRAINED SPOTTER

&&

ALLSOPP
Local storm report, May 11, 6:32 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
632 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     2 WNW MORRIS            41.38N 88.46W
05/11/2011                   GRUNDY             IL   AMATEUR RADIO

            8 POWER POLES BLOWN DOWN AT ASHTON ROAD AND I-80.

&&

ALLSOPP
Local storm report, May 11, 6:35 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
635 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             VALPARAISO              41.48N 87.05W
05/11/2011  M1.00 INCH       PORTER             IN   TRAINED SPOTTER

            ROBIN ROAD AND GERMAN DRIVE.

&&

ALLSOPP
Local storm report, May 11, 6:41 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
641 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     HAIL             5 NNE VALPARAISO        41.54N 87.01W
05/11/2011  M1.75 INCH       PORTER             IN   AMATEUR RADIO

            ROUTE 6 AND ROUTE 49.

&&

ALLSOPP
Local storm report, May 11, 6:42 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
642 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     HAIL             CHESTERTON              41.60N 87.06W
05/11/2011  M1.00 INCH       PORTER             IN   AMATEUR RADIO

&&

ALLSOPP

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 3:19 PM CDTSevere Thunderstorm WarningLOTLake, McHenry56 min
May 11, 4:04 PM CDTAreal Flood AdvisoryLOTMcHenry65 min
May 11, 4:06 PM CDTSevere Thunderstorm WarningLOTCook, Kane, Lake, McHenry54 min
May 11, 4:36 PM CDTAreal Flood AdvisoryLOTCook, Kane, Lake, McHenry32 min
May 11, 4:39 PM CDTSevere Thunderstorm WarningLOTCook, DuPage, Kane, Lake36 min
May 11, 4:51 PM CDTSevere Thunderstorm WarningLOTLake, McHenry54 min
May 11, 5:02 PM CDTFlash Flood WarningLOTCook, Kane, Lake, McHenry4 hr
May 11, 5:10 PM CDTSevere Thunderstorm WarningLOTWinnebago10 min
May 11, 5:11 PM CDTSevere Thunderstorm WarningLOTCook, Kane, Lake, McHenry49 min
May 11, 5:21 PM CDTSpecial Marine WarningLOT114 min
May 11, 5:38 PM CDTSevere Thunderstorm WarningLOTLake, McHenry33 min
May 11, 5:43 PM CDTSevere Thunderstorm WarningLOTGrundy, Kendall, LaSalle, Livingston62 min
May 11, 5:52 PM CDTSevere Thunderstorm WarningLOTCook, Lake27 min
May 11, 6:08 PM CDTSpecial Marine WarningLOT90 min
May 11, 6:14 PM CDTSpecial Marine WarningLOT85 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.